Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 6, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 4, 2017, 4:01 AM CDT for 16 counties in Texas. It took effect at Apr 4, 2017, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 4, 2017, 12:00 PM CDT
- Expired
- Apr 4, 2017, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3813 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS74 KSJT 040901 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 401 AM CDT Tue Apr 4 2017 ...Wind Advisory this afternoon for the Big Country, Concho Valley, Crockett Country and Northern Heartland... .A surface low developing over Northwest Texas will bring strong west winds of 25 to 35 mph with gusts to 45 mph this afternoon... along and north of an Ozona...San Angelo...Brownwood line. TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-139-140- 050000- /O.NEW.KSJT.WI.Y.0006.170404T1700Z-170405T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett- Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman- Brown- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, OZONA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 401 AM CDT Tue Apr 4 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in SAN ANGELO has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...NOON to 7 PM CDT * WINDS...WEST 25 to 35 MPH with Gusts to 45 MPH. * IMPACTS...Hazardous driving conditions, especially on west to east roadways such as Interstate 20 and Highway 87. Hazardous boating conditions are also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:39 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 4, 3:39 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 339 AM CDT Tue Apr 4 2017 .SHORT TERM... (Today and Tonight) ...Becoming windy today with near critical fire weather danger... A strong upper shortwave trough over the 4 corners region this morning will move east and close off over the Texas Panhandle this afternoon. A surface low will develop over Northwest Texas along the Red River by noon, bringing strong westerly winds over West Central Texas. A wind advisory for west winds of 25 to 35 mph will be issued for areas along and north of an Ozona...San Angelo to Brownwood line. Gusts to 45 mph are likely, particularly across western sections of the Big Country, and northern sections of the Concho Valley. With downslope west winds, have highs in the lower to mid 80s, and it is possible some areas may rise into the upper 80s. Near critical fire weather conditions are expected this afternoon. See fire weather section below. A cold front will move into the northern Big Country around 8 PM and through West Central Texas by 1 AM. Breezy northwest winds of 15 to 25 mph with higher gusts will accompany the front across the Big Country, Concho Valley, and Heartland during the evening hours. Lows in the mid 40s are expected. .LONG TERM... Much cooler on Wednesday behind the cold front, with highs only in the upper 60s to around 70. Good radiational cooling night in store for Thursday morning with lows mainly in the lower 40s. However, a few cold air drainage areas may drop down into the mid and upper 30s. Gradual warming trend starts on Thursday and continues into the weekend as an upper level ridge passes across the Southern Plains. Highs reach the upper 70s on Friday and push well into the 80s for the weekend. ECMWF and the GFS show an upper level trough dropping into the Rockies by late in the weekend, with a dryline setting up somewhere across the area for late Sunday and then a cold front passage for Monday. Convection will be possible ahead of both of these features, meaning that at least some chance of showers and storms will develop for Sunday Night and continue into Tuesday. Will keep PoPs small at this point, focusing best odds on the southeast counties where rain chances seem to be best. && .FIRE WEATHER... Near critical fire weather conditions are also expected in the wind advisory region...along and north of an Ozona to Brownwood line, with afternoon 20 foot west winds of 20-25 mph with gusts to 35 mph along with minimum RH values in the 13 to 19 percent range. This would normally put the region into a Red Flag Warning for Fire Weather, but greening vegetation due to recent rainfall last week and this weekend will mitigate the danger. A Special Weather Statement will be issued for near critical fire danger. A cold front will move into the Big Country early this evening and through the rest of West Central Texas by 1 AM, bringing breezy northwest winds and continuing the elevated fire conditions. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 45 67 42 / 5 5 0 0 San Angelo 85 46 70 41 / 5 5 0 0 Junction 85 47 70 40 / 0 0 0 0 Brownwood 82 47 68 38 / 5 5 0 0 Sweetwater 80 43 66 47 / 5 5 0 0 Ozona 84 46 68 40 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 7 PM CDT this evening for Brown- Callahan-Coke-Coleman-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && 04/07/04
Hazardous weather outlook, Apr 3, 2:58 PM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 258 PM CDT Mon Apr 3 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-042000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 258 PM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.